Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 192, NWS Springfield, MO

July 23, 2013Greene County, Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 23, 2013, 4:24 AM CDT for Greene County, Lawrence County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2013, 4:24 AM CDT (09:24 UTC)
Expired
Jul 23, 2013, 5:00 AM CDT
In force
36 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Greene County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 14 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS53 KSGF 230924
SVRSGF
MOC077-109-231000-
/O.NEW.KSGF.SV.W.0192.130723T0924Z-130723T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 AM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
  EAST CENTRAL LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 500 AM CDT

* AT 422 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  REPUBLIC...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BATTLEFIELD...BOIS D'ARC...CHESAPEAKE...HALLTOWN...REPUBLIC...
  WESTERN SPRINGFIELD AND WILLARD.

INTERSTATE 44 BETWEEN MILE MARKERS 53 AND 73 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3718 9372 3731 9343 3723 9333 3710 9334
      3709 9369
TIME...MOT...LOC 0925Z 254DEG 20KT 3715 9364

HAIL...1.00IN
WIND...<50MPH

$$

HATCH
2 follow-up statements
138 
WWUS53 KSGF 230939
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 AM CDT TUE JUL 23 2013

MOC109-230949-
/O.CAN.KSGF.SV.W.0192.000000T0000Z-130723T1000Z/
LAWRENCE MO-
439 AM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3710 9358 3720 9361 3727 9338 3723 9333
      3710 9334
TIME...MOT...LOC 0939Z 257DEG 14KT 3716 9356

$$

MOC077-231000-
/O.CON.KSGF.SV.W.0192.000000T0000Z-130723T1000Z/
GREENE MO-
439 AM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GREENE COUNTY UNTIL 500 AM CDT...

AT 437 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF REPUBLIC...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BATTLEFIELD...REPUBLIC AND WESTERN SPRINGFIELD.

INTERSTATE 44 BETWEEN MILE MARKERS 62 AND 73 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3710 9358 3720 9361 3727 9338 3723 9333
      3710 9334
TIME...MOT...LOC 0939Z 257DEG 14KT 3716 9356

HAIL...1.00IN
WIND...<50MPH

$$

HATCH
652 
WWUS53 KSGF 230948
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 AM CDT TUE JUL 23 2013

MOC077-230958-
/O.CAN.KSGF.SV.W.0192.000000T0000Z-130723T1000Z/
GREENE MO-
448 AM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3710 9358 3720 9361 3727 9338 3723 9333
      3710 9334
TIME...MOT...LOC 0948Z 257DEG 14KT 3717 9352

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:13 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 23, 3:13 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT TUE JUL 23 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 144 AM CDT TUE JUL 23 2013

STARTING TO SEE A BAND OF CONVECTION DEVELOP OVER CENTRAL MO IN
RESPONSE TO A PASSING SHORTWAVE IN THE MID LEVEL NW FLOW...COUPLED
WITH LOW LEVEL CONVERGENCE EVIDENT IN 850MB PROFILER AND WSR 88D
NETWORKS. MU CAPES LIFTED FROM AROUND 925MB PRODUCE INSTABILITY ON
THE ORDER OF 3000 J/KG SUPPORTING LARGE HAIL AND A LOCALIZED
SEVERE TSTM WIND THREAT WITH STRONGER UPDRAFT CORES. LIKE
YESTERDAY...A VEERING WIND PROFILE WITH HEIGHT WILL SUPPORT
MID LEVEL STORM ROTATION WITH SOME STORMS.

THE FRONT WILL CONTINUE TO DROP SOUTH INTO CENTRAL AND SOUTHERN
MO TODAY. PROGGED SOUNDINGS DURING THE MIDDAY/AFTERNOON/EVENING
SHOW PLENTY OF AVAILABLE INSTABILITY WITH PROGGED ML CAPE VALUES
ON THE ORDER OF 3000-3500 J/KG WITH A SEVERE HAIL/DAMAGING TSTM
WIND HAZARD POSSIBLE. BEST CHANCES FOR AFTERNOON CONVECTION WILL
BE NEAR LOCALIZED CONVERGENCE BOUNDARIES OR THE DIFFUSE FRONT
ITSELF.

FOR TONIGHT (TUE NIGHT)...THE SFC FRONT DROPS SOUTH OF THE AREA...BUT
WITH AN APPROACHING SHORTWAVE...LIFT UP AND OVER THE SFC FRONT
INTO AN ELEVATED BAROCLINIC ZONE/FRONT WILL SUPPORT ADDITIONAL
CHANCES FOR THUNDERSTORMS

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 144 AM CDT TUE JUL 23 2013

SOME ONGOING WEAKENING CONVECTION MAY BE ONGOING EARLY WED
MORNING...BUT IT DOES LOOK LIKE HIGH PRESSURE WILL SHIFT FAR
ENOUGH SOUTH TO GRADUALLY PUSH THE BULK OF THE CONVECTION SOUTH OF
THE REGION BY AFTERNOON OR EVENING. ECMWF/GFS/GEM ALL MOVE AN
UPPER LEVEL DISTURBANCE NOW OFF THE SOUTHERN CA COAST OVER A FLAT
UPPER RIDGE THROUGH THE ROCKIES...THEN SOUTHEAST INTO THE CENTRAL
PLAINS AND OZARKS FRI. THE GFS IS FASTER WITH THIS FEATURE VERSUS
THE GEM AND ECMWF. A MODEL BLEND YIELDS FAIRLY HIGH RAIN CHANCES
FRI AND FRI NIGHT.

DEEPER NORTHWEST FLOW WITH A LARGE UPPER LOW NORTH OF THE GREAT
LAKES SHOULD PUSH A DRIER/COOLER AIR MASS INTO THE AREA OVER THE
UPCOMING WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1154 PM CDT MON JUL 22 2013

A LINE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI IS EXPECTED TO
SAG SOUTH INTO SOUTHERN MISSOURI LATE TONIGHT. WE HAVE THEREFORE
MAINTAINED A TEMPO GROUP DOWN TO MVFR TO COVER THIS. WE HAVE ALSO
INSERTED LOW LEVEL WIND SHEAR AT KJLN AND KBBG AS A LOW LEVEL JET
STREAM VEERS OVER THE REGION. THERE IS THEN ANOTHER SHOT AT SOME
THUNDERSTORMS FROM LATER TUESDAY AFTERNOON INTO TUESDAY EVENING AS
A FRONTAL BOUNDARY SAGS SOUTH INTO THE REGION. CONFIDENCE IS NOT
AS HIGH FOR THIS SCENARIO...SO WE HAVE OPTED FOR A PROB30 GROUP.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...SCHAUMANN
Hazardous weather outlook, Jul 22, 8:17 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT MON JUL 22 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
817 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT PERIOD
  ACROSS MOST OF THE OUTLOOK AREA. THE POTENTIAL REMAINS FOR A
  COMPLEX OF THUNDERSTORMS TO MOVE SOUTH OUT OF NORTHERN MISSOURI
  AND INTO THE MISSOURI OZARKS LATE TONIGHT. IF THIS COMPLEX OF
  STORMS MATERIALIZES...WIND GUSTS TO 60 MPH...FREQUENT
  LIGHTNING...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY
  RAINFALL WILL ALL BE POSSIBLE. OTHERWISE...THE MAIN THREAT WITH
  ANY STORMS OUTSIDE OF THIS COMPLEX WOULD BE HAIL TO THE SIZE
  OF QUARTERS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS THROUGH MOST OF
  THE WORK WEEK. THE OZARKS WILL REMAIN POSITIONED WITHIN A
  FAVORABLE PATTERN FOR BOTH OVERNIGHT AND AFTERNOON
  THUNDERSTORMS THIS WEEK. THERE IS A THREAT FOR A FEW SEVERE
  STORMS FROM LATER TUESDAY INTO TUESDAY NIGHT...WITH A LIMITED
  THREAT AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jul 23, 3:18 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 AM CDT TUE JUL 23 2013

MOZ056>058-070-071-082-083-230915-
DENT MO-MARIES MO-MILLER MO-MORGAN MO-PHELPS MO-PULASKI MO-TEXAS MO-
318 AM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORGAN...EXTREME
NORTH CENTRAL TEXAS...MARIES...MILLER...NORTHEASTERN PULASKI...
NORTHERN DENT AND PHELPS COUNTIES UNTIL 415 AM CDT...

AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARNETT TO 4 MILES
SOUTH OF DEVIL'S ELBOW...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE...EASTERN FORT
LEONARD WOOD...ELDON...IBERIA...NEWBURG...ROLLA...SALEM...ST.
ROBERT...VIENNA AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 155 AND 192 WILL ALSO BE IMPACTED
BY THESE STORMS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3844 9262 3843 9241 3834 9240 3834 9220
      3830 9218 3830 9185 3787 9152 3780 9152
      3780 9146 3758 9130 3757 9205 3851 9283
      3852 9273
TIME...MOT...LOC 0818Z 290DEG 19KT 3837 9262 3779 9203

HATCH
Special weather statement, Jul 23, 3:43 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CDT TUE JUL 23 2013

MOZ068-080-230915-
HICKORY MO-DALLAS MO-
343 AM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY AND NORTHWESTERN DALLAS
COUNTIES UNTIL 415 AM CDT...

AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HERMITAGE...MOVING EAST AT 20 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE HERMITAGE...URBANA AND WHEATLAND.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE...POMME DE TERRE STATE PARK AND TRUMAN LAKE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3799 9307 3793 9307 3791 9308 3790 9303
      3777 9308 3790 9349 3804 9343
TIME...MOT...LOC 0844Z 279DEG 19KT 3796 9332

HATCH
Special weather statement, Jul 23, 3:49 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT TUE JUL 23 2013

MOZ094-230930-
LAWRENCE MO-
349 AM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE COUNTY UNTIL
430 AM CDT...

AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF STOTTS CITY...OR 6 MILES
SOUTHWEST OF MOUNT VERNON...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AURORA...MARIONVILLE...MOUNT VERNON AND
VERONA.

INTERSTATE 44 BETWEEN MILE MARKERS 37 AND 51 WILL ALSO BE IMPACTED BY
THIS STORM.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3717 9362 3692 9363 3695 9406 3715 9395
TIME...MOT...LOC 0850Z 272DEG 11KT 3706 9391

HATCH
Special weather statement, Jul 23, 4:01 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 AM CDT TUE JUL 23 2013

MOZ094-102-230945-
BARRY MO-LAWRENCE MO-
401 AM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARRY AND SOUTHERN
LAWRENCE COUNTIES UNTIL 445 AM CDT...

AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONETT...MOVING EAST AT 20 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE MONETT...PIERCE CITY AND PURDY.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3679 9407 3696 9406 3694 9361 3677 9361
TIME...MOT...LOC 0901Z 269DEG 16KT 3690 9395

HATCH
Local storm report, Jul 23, 4:03 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 AM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HAIL             MOUNT VERNON            37.10N 93.82W
07/23/2013  E1.00 INCH       LAWRENCE           MO   LAW ENFORCEMENT

&&

DSA
Special weather statement, Jul 23, 4:20 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 AM CDT TUE JUL 23 2013

MOZ081-230945-
LACLEDE MO-
420 AM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LACLEDE COUNTY UNTIL 445
AM CDT...

AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELDRIDGE...OR 11 MILES NORTHWEST OF
LEBANON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE LEBANON.

INTERSTATE 44 BETWEEN MILE MARKERS 122 AND 141 WILL ALSO BE IMPACTED
BY THIS STORM.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3785 9260 3780 9256 3782 9252 3777 9241
      3765 9245 3759 9265 3779 9286 3790 9274
      3790 9272
TIME...MOT...LOC 0920Z 309DEG 22KT 3781 9274

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:27 AM CDTSpecial Weather StatementSGFPulaski48 min
Jul 23, 2:37 AM CDTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski38 min
Jul 23, 2:47 AM CDTSpecial Weather StatementSGFMiller28 min
Jul 23, 3:01 AM CDTSpecial Weather StatementSGFHickory44 min
Jul 23, 3:04 AM CDTSpecial Weather StatementSGFPhelps41 min
Jul 23, 3:09 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory51 min
Jul 23, 3:18 AM CDTSpecial Weather StatementSGFDent, Maries, Miller, Phelps, Pulaski57 min
Jul 23, 3:40 AM CDTAreal Flood AdvisorySGFMaries, Miller, Phelps, Pulaski6 hr
Jul 23, 3:43 AM CDTSpecial Weather StatementSGFHickory32 min
Jul 23, 3:49 AM CDTSpecial Weather StatementSGFLawrence41 min
Jul 23, 4:01 AM CDTSpecial Weather StatementSGFBarry44 min
Jul 23, 4:20 AM CDTSpecial Weather StatementSGFLaclede25 min
Jul 23, 5:08 AM CDTSpecial Weather StatementSGFWright52 min
Jul 23, 2:26 PM CDTSpecial Weather StatementSGFHowell34 min
Jul 23, 2:29 PM CDTSpecial Weather StatementSGFOzark31 min
Jul 23, 2:31 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell44 min
Jul 23, 2:34 PM CDTSevere Thunderstorm WarningSGFOzark26 min
Jul 23, 2:50 PM CDTSevere Thunderstorm WarningSGFHowell, Texas40 min
Jul 23, 2:56 PM CDTSpecial Weather StatementSGFOzark34 min
Jul 23, 3:04 PM CDTSevere Thunderstorm WarningSGFHowell41 min
Jul 23, 3:19 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark41 min
Jul 23, 3:37 PM CDTSpecial Weather StatementSGFTexas38 min
Jul 23, 3:43 PM CDTSpecial Weather StatementSGFCamden32 min
Jul 23, 3:48 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski42 min
Jul 23, 3:58 PM CDTSpecial Weather StatementSGFHowell47 min
Jul 23, 4:05 PM CDTSpecial Weather StatementSGFWebster25 min
Jul 23, 4:14 PM CDTSevere Thunderstorm WarningSGFWebster, Wright46 min
Jul 23, 4:16 PM CDTSevere Thunderstorm WarningSGFShannon44 min
Jul 23, 4:17 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Ozark6 hr
Jul 23, 4:27 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski48 min
Jul 23, 4:30 PM CDTFlash Flood WarningSGFHowell, Ozark4 hr
Jul 23, 4:48 PM CDTSpecial Weather StatementSGFTexas42 min
Jul 23, 5:01 PM CDTSevere Thunderstorm WarningSGFWright44 min
Jul 23, 5:21 PM CDTFlash Flood WarningSGFDouglas, Howell, Ozark6 hr
Jul 23, 5:25 PM CDTSpecial Weather StatementSGFTexas50 min
Jul 23, 5:34 PM CDTSevere Thunderstorm WarningSGFShannon, Texas26 min
Jul 23, 5:51 PM CDTAreal Flood AdvisorySGFShannon, Texas6 hr
Jul 23, 5:56 PM CDTSpecial Weather StatementSGFShannon34 min
Jul 23, 6:56 PM CDTSpecial Weather StatementSGFWebster34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.